Reumatología Clínica (English Edition) Reumatología Clínica (English Edition)
Reumatol Clin 2018;14:49-52 - Vol. 14 Num.1 DOI: 10.1016/j.reumae.2016.09.006
Case Report
Catastrophic antiphospholipid antibody syndrome presenting as acute vascular occlusion in a young female patient
Síndrome de anticuerpos antifosfolípidos catastrófico que se presenta con oclusión vascular aguda en una paciente joven
Joaquín Valle Alonsoa,, , Francisco Javier Fonseca del Pozob, Manuel Vaquero Álvarezc, Jorge Pedrazad, Miguel Angel Aguayod, Almudena Sanchezd
a Royal Bournemouth Hospital, Bournemouth, UK
b Emergency Medicine Montoro, Cordoba, Spain
c Unidad Gestión Clínica Linares (Jaèc)n), Centro Salud San Josèc), Spain
d Hospital Valle de los Pedroches, Cordoba, Spain
Received 04 August 2016, Accepted 08 September 2016
Abstract

Acquired thrombotic and thromboembolic disorders may be presented initially with symptoms and signs of acute ischaemia or organ dysfunction that will lead many of these patients to seek care in the emergency department. We report a case of a 19-year-old female patient who developed catastrophic antiphospholipid syndrome (CAPS syndrome or Asherson syndrome) 6 weeks post stillbirth with an initial presentation of acute vascular occlusion. The patient was immediately operated and anticoagulated with significant improvement.

Resumen

Los trastornos trombóticos y tromboembólicos adquiridos pueden manifestarse inicialmente con signos y síntomas de isquemia aguda o disfunción orgánica que derivará a muchos de estos pacientes al servicio de urgencias. Se presenta el caso de una paciente de 19 años de edad que desarrolló un síndrome antifosfolípido catastrófico (o síndrome de Asherson) 6 semanas despuèc)s del parto de un feto muerto con una presentación inicial de oclusión vascular aguda. La paciente fue intervenida inmediatamente y se inició un tratamiento con anticoagulantes que supuso una mejora significativa.

Keywords
Antiphospholipid syndrome, Asherson syndrome, Catastrophic antiphospholipid syndrome
Palabras clave
Síndrome antifosfolípido, Síndrome de Asherson, Síndrome antifosfolípido catastrófico
Reumatol Clin 2018;14:49-52 - Vol. 14 Num.1 DOI: 10.1016/j.reumae.2016.09.006